Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
missy.miss

Birth control and accutane

Recommended Posts

Hey guys. Im starting accutane on the 24th augest as i have to use birth control first. My body never adjust to birth control! which sucks. If i dont take them can my dermatologist find out in any way? (im also not in a relationship.) x

Link to comment
Share on other sites

Hey guys. Im starting accutane on the 24th augest as i have to use birth control first. My body never adjust to birth control! which sucks. If i dont take them can my dermatologist find out in any way? (im also not in a relationship.) x

I think they can tell if your taking birth control when they take your blood? I'm not sure...I think you have to take the bcp with accutane what happens when you take bcp?

Link to comment
Share on other sites

Constantly feeling nauseous and being sick and feeling emotional, i think birth control tricks your body as if your pregnant so if that was "morning sickness" its definetly made me scared to have children in the future lol! I havent experienced anything like it before. Ive stopped taking them today i was only on it for a week i know it takes time to adjust to it but i could not cope with it all. I next see my dermatogolist on the 24th augest to start accutane.x

Link to comment
Share on other sites

Constantly feeling nauseous and being sick and feeling emotional, i think birth control tricks your body as if your pregnant so if that was "morning sickness" its definetly made me scared to have children in the future lol! I havent experienced anything like it before. Ive stopped taking them today i was only on it for a week i know it takes time to adjust to it but i could not cope with it all. I next see my dermatogolist on the 24th augest to start accutane.x

You really have to give it more time. I know the first time I started taking it I felt like that too. If you take it at night before you go to bed it helps a little....the first month isn't very fun, but after that you should feel fine. Since you have to take bcp to take accutane you really need to start taking the bcp again. Because if your not taking them they won't let you take the accutane....just try to tough it out it won't last long.

Link to comment
Share on other sites

it could have been just the specific type of birth control you were on. if you have the chance you should try another brand/kind. there are different kinds of pills that have different effects on each individual. you might as well try them because the birth control pill will most likely supress the inivitable initial breakout while starting on accutane. If you insist on not taking them, perhaps you could explain to your doctor that you are not sexually active and that could exempt you from taking the pill. I'm from Canada and the rules here are different, to be on accutane it is not nessacary to take the pill.

Link to comment
Share on other sites

Ive only been on the pill for a few days missy.miss and Im getting the whole nausea thing aswell, I think it is just an adjustment for your body.

But! If you really dont like it, talk to your derm, maybe see if you can get a different pill that suits you better. I know BCP is important with accutane but your derm is the best one to advice you on what to do.

Link to comment
Share on other sites

Ive only been on the pill for a few days missy.miss and Im getting the whole nausea thing aswell, I think it is just an adjustment for your body.

But! If you really dont like it, talk to your derm, maybe see if you can get a different pill that suits you better. I know BCP is important with accutane but your derm is the best one to advice you on what to do.

Nausea is a normal side-effect of all birth control pills. Sometimes you get it sometimes you don't but it usually won't last more then a month so its really best to try to stick it out and make it through the month and you'll noticed most of the common side-effects: nausea, breast tenderness, and sleepyness, will go away....and if you take the pill at night around your "bedtime" the nausea and sleepyness aren't that bad. It does take 3-6 months for your body to completely adjust to the hormones in birth control though.

Link to comment
Share on other sites

Hey, how did that go? I wish I'd seen this earlier. It's not required for you to be on birth control while taking Accutane. You can sign an abstinence form instead, saying that you're not going to engage in any sexual activity, and if you do and you get pregnant, you have to deal with the consequences, not the company.

My dad made me do that while I was on Accutane, I guess because he could. I was 17, about to turn 18. I'm 18 now and about to go on birth control to regulate my acne... Which, two months post-Accutane is already reappearing.

If you have Hirsutism (hair on your face, a "happy trail" like a man, and excessive hair in other areas) and tend to break out around your period, I would suggest birth control. Especially when you come off of Accutane, your hormones are still stable, which makes the transition easier.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×